Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 407, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2004, 9:05 AM CST for Forrest County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 9:05 AM CST (15:05 UTC)
- Expired
- Nov 27, 2004, 9:30 AM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271505 SVRJAN MSC035-271530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 904 AM CST SAT NOV 27 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 930 AM CST * AT 904 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF BROOKLYN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLYN BY 910 AM CST LAT...LON 3119 8933 3092 8934 3092 8913 3119 8914 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 5:00 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 27, 5:00 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 500 AM CST SAT NOV 27 2004 .SYNOPSIS...A VIGOROUS WAVE IS MOVING THROUGH THE ARK-LA-TEX THIS MORNING. LATEST RADAR DATA SHOWS A BROAD AREA OF SHOWERS...WITH ISOLATED EMBEDDED THUNDERSTORMS...THAT IS MOVING EAST AT ABOUT 50 TO 60 MPH. THE ABSENCE OF SURFACE BASED INSTABILITY APPEARS TO BE KEEPING THE SEVERE ACTIVITY AT BAY FOR NOW. IN ADDITION...THE RAPID EASTWARD PROGRESSION OF THE CONVECTION ASSOCIATED WITH THIS SYSTEM APPEARS TO BE LIMITING ITS SEVERE POTENTIAL. IT IS LITERALLY OUT RUNNING THE ASSOCIATED FRONT (AND ITS ASSOCIATED LIMITED SUPPLY OF SURFACE BASED INSTABILITY.) THEREFORE THE ONLY SEVERE CONCERN REMAINS HAIL IN THIS ELEVATED CONVECTIVE ENVIRONMENT. THE LACK OF SURFACE BASED INSTABILITY IS NOT ALLOWING FOR THE THUNDERSTORMS TO MAKE USE OF THE HIGH LOW LEVEL HELICITY VALUES THAT ARE BEING OBSERVED. (0-3 KM HELICITY VALUES OF 750 TO 1100 M2/S2 ARE CURRENTLY BEING OBSERVED. THESE VALUES MAY ACTUALLY BE TOO HIGH) && .DISCUSSION...THERE IS SOME CONCERN THAT SOME SURFACE BASED INSTABILITY COULD BUILD INTO EASTERN LOUISIANA AND SOUTHWEST MISSISSIPPI LATER THIS MORNING. HOWEVER...GIVEN THE RAPID EASTWARD PROGRESSION OF THE AREA OF PRECIPITATION...IT IS VERY POSSIBLE THAT THE MOISTURE PLUME WILL BE OUT OF THE AREA BEFORE THE INSTABILITY HAS A CHANCE TO BUILD IN FROM THE SOUTH AND WEST. BUT IF ANY MOISTURE LINGERS OVER THE AREA...THEN THE SEVERE CONCERN IN THIS QUADRANT WOULD SHIFT FROM HAIL TO TORNADOES...ESPECIALLY GIVEN A DECREASE IN THE 0-1 AND 0-3 KM HELICITY VALUES FROM THE TOO HIGH NUMBERS THAT ARE CURRENTLY BEING OBSERVED. AT ANY RATE...THIS SYSTEM WILL MOVE EAST AND OUT OF THE CWA BY NOON. CLEARING SKIES RESULTING FROM AN APPROACHING RIDGE OF HIGH PRESSURE WILL MAKE FOR A PLEASANT...COOL DAY. TONIGHT...EXPECT THE RIDGE AXIS TO MOVE OVER THE AREA. WITH CLEAR SKIES...LIGHT WINDS AND GOOD RADIATIONAL COOLING...THERE COULD BE SOME PATCHY MORNING FOG OVER THE AREAS THAT RECEIVED RAIN FROM THE AFOREMENTIONED SYSTEM. THE FOG SHOULD BURN OFF BY MID MORNING ON SUNDAY. THE WESTERLY LOW LEVEL FLOW WILL BECOME MORE SOUTHERLY BY AFTERNOON. AS THIS OCCURS...MOISTURE FLUX INTO THE AREA WILL BE ON THE INCREASE AND A SLOW DESTABILIZATION OF THE ATMOSPHERE WILL BEGIN. EXPECT THE ATMOSPHERIC FLOW TO INCREASE MONDAY MORNING AS A 40 KT LL SOUTHWESTERLY JET DEVELOPS. AS THE DAY PROGRESSES...THE ATMOSPHERIC DYNAMICS ONLY BECOME MORE FAVORABLE FOR DEEP CONVECTION. BY 00Z TUESDAY (MONDAY AFTERNOON)...A VERY MOIST AIRMASS WILL BE OVER THE AREA. SURFACE DEW POINTS ARE EXPECTED TO BE BETWEEN 63 AND 68 DEGREES ACROSS THE AREA. 850 MB DEW POINTS ARE EXPECTED TO BE BETWEEN 13 AND 14 DEGREES CELSIUS. INSTABILITY SHOULD BE IN PLACE WITH THESE KIND OF NUMBERS. THE SHEAR AND JET PATTERNS BECOME MORE FAVORABLE AS WELL. THE NORTHERN HALF OF THE FORECAST AREA IS EXPECTED TO BE IN THE RIGHT ENTRANCE REGION OF A 145 KT 250 MB JET. FURTHERMORE...THE 500 MB FLOW IS EXPECTED TO BE SOUTHWESTERLY AT 45 TO 65 KTS. AT 850 MB...A 40 KT SOUTHWESTERLY LL JET SHOULD BE PRESENT OVER THE DELTA. STRONG VEERING BETWEEN THE BL AND 850 MB...COUPLED WITH LOW LCL HEIGHTS COULD A HINT AT SOME KIND OF POTENTIAL FOR TORNADIC ACTIVITY ALONG A WARM FRONT THAT SHOULD BE STATIONARY OVER THE NORTHERN AREAS. WITH THAT SAID...STILL THINK THAT THE MAIN CONCERN WILL BE FOR FLASH FLOODING...GIVEN THE EXTREMELY MOIST AIRMASS IN PLACE AND GIVEN THE SATURATED STATE OF THE SOILS. BY TUESDAY AFTERNOON...SURFACE DEW POINTS ACROSS THE AREA SHOULD BE NEAR 70 DEGREES SOUTH OF I-20 AND AROUND 68 DEGREES ELSEWHERE. THIS IS NOT A GOOD THING CONSIDERING THAT THIS WILL BE THE LAST DAY OF NOVEMBER. NEEDLESS TO SAY...THERE SHOULD BE QUITE A BIT OF INSTABILITY OVER THE AREA AS WE REMAIN IN THE WARM SECTOR TUESDAY AFTERNOON. WITH THE ATMOSPHERIC SHEAR PROFILE REMAINING FAVORABLE FOR SUPERCELLULAR DEVELOPMENT...THE ONLY THING LACKING ON TUESDAY AFTERNOON SHOULD BE A TRIGGER TO GET THINGS GOING. RIGHT NOW...THE GFS DOES NOT SHOW A TRIGGER FOR THIS PERIOD. GIVEN THE PRIMED STATE OF THE ATMOSPHERE AT THIS POINT...WILL NEED TO MONITOR THE MODEL DATA FOR THE DEVELOPMENT OF SOME KIND OF LIFTING MECHANISM...LIKE A PREFRONTAL WAVE. APPEARS THAT THE COLD FRONT THAT IS ASSOCIATED WITH THIS SYSTEM WILL ARRIVE TUESDAY NIGHT TO SET THINGS OFF. WITH A 40 KT SOUTHWESTERLY LL JET OVER THE AREA...A 95 KT 500 MB SOUTHWESTERLY JET JUST BEHIND THE FRONT...AND A LOCATION THAT IS BELOW THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET...WE COULD VERY WELL ANOTHER ROUND SEVERE THUNDERSTORM ACTIVITY. HOWEVER WITH THE UPPER LEVEL LOW BEGINNING TO WASH OUT OVER EASTERN OKLAHOMA...THINK THAT THE SEVERE THUNDERSTORM/TORNADIC ACTIVITY WILL BE LESS THAN IT WAS WITH THE PREVIOUS SYSTEM THAT MOVE THROUGH LAST TUESDAY NIGHT. THE SYSTEM SHOULD MOVE OUT OF THE AREA WEDNESDAY AFTERNOON AS ANOTHER SURFACE RIDGE MOVES OVER THE AREA. APPEARS THAT THERE WILL NOT BE TOO MUCH COLD AIR ADVECTION BEHIND THE FRONT. TEMPERATURES SHOULD REMAIN ABOVE FREEZING DURING THE OVERNIGHT HOURS WEDNESDAY AND THURSDAY NIGHT. IT IS VERY LIKELY THAT THE LATE-FREEZE RECORD WILL BE BROKEN SINCE NO SIGNIFICANT CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED IN THE NEAR FUTURE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 43 64 49 / 60 0 0 20 MERIDIAN 64 43 65 48 / 100 0 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && HENRY
Hazardous weather outlook, Nov 27, 5:31 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0531 AM CST SAT NOV 27 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281131- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0531 AM CST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR SOUTH PORTIONS OF THE OUTLOOK AREA TODAY...GENERALLY ALONG AND SOUTH OF HIGHWAY 84. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE. THE PRIMARY RISK FROM ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS TO 60 MPH AND A BRIEF ISOLATED TORNADO. THE RISK FROM STRONG STORMS WILL BE SMALL HAIL AND WIND GUSTS TO 55 MPH. AS A LOW PRESSURE SYSTEM OVER MISSOURI STRENGTHENS AND MOVES INTO THE GREAT LAKES...SOUTHERLY SURFACE WINDS WILL BRING A NARROW ZONE OF INSTABILITY ALONG A COLD FRONT SWEEPING EAST FROM TEXAS. LOOK FOR ANOTHER LINE OF THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS IT CROSSES LOUISIANA. THE COMBINATION OF MOISTURE...WINDS AND INSTABILITY WILL LEAD TO STRONG THUNDERSTORMS WITH A FEW BECOMING SEVERE NEAR THE MORE FAVORABLE ZONE OF DEEPER MOISTURE CONVERGENCE IN THE SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... INCREASING SOUTHEAST FLOW AT THE SURFACE AND SOUTHWESTERLY UPPER LEVEL FLOW ACROSS THE LOWER MISSISSIPPI RIVER VALLEY ON MONDAY WILL BRING MORE RAIN AND THUNDERSTORMS TO THE REGION. SEVERAL DISTURBANCES WILL MOVE INTO THE AREA MONDAY AND MONDAY NIGHT...BRINGING A FEW STRONG THUNDERSTORMS WITH HAIL ...GUSTY WINDS AND VERY HEAVY RAINFALL. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY INTO WEDNESDAY AS A SHARP UPPER LEVEL DISTURBANCE RACES THROUGH SOUTHWESTERLY FLOW ALOFT OVER THE REGION. A STEADY FLOW OF WARM GULF MOISTURE WILL HELP INCREASE INSTABILITY...AND AS SURFACE WINDS INCREASE TUESDAY NIGHT...A CHANCE FOR SEVERE STORMS WILL EXIST WITH VERY HEAVY RAIN... DAMAGING WINDS...HAIL AND POSSIBLY A FEW TORNADOES. DUE TO THE UNCERTAINTY IN TIMING AND STRENGTH OF THIS SYSTEM...PLEASE CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR THIS POTENTIAL SEVERE WEATHER EVENT. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THIS WEEKEND. HOWEVER...ACTIVATION MAY BE NEEDED SOMETIME FROM MONDAY NIGHT THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 27, 8:23 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 5 E FLORENCE 32.15N 90.04W
11/24/2004 0.88 INCH RANKIN MS NWS EMPLOYEE
&&
WILSONNearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.